Skip Navigation LinksHome > December 2012 - Volume 33 - Issue 4 > Acute Intoxication Caused by Overdose of Flunitrazepam and T...
Text sizing:
A
A
A
American Journal of Forensic Medicine & Pathology:
doi: 10.1097/PAF.0b013e31820f1514
Case Reports

Acute Intoxication Caused by Overdose of Flunitrazepam and Triazolam: High Concentration of Metabolites Detected at Autopsy Examination

Namera, Akira PhD; Makita, Ryosuke PhD; Saruwatari, Tatsuro BSc; Hatano, Aiko MD; Shiraishi, Hiroaki MD, PhD; Nagao, Masataka MD, PhD

Collapse Box

Abstract

Abstract: A 52-year-old woman was found dead on the floor of the living room on the first floor of a house, which belonged to the man with whom she shared the house. On visiting the site, her clothes were found to be undisturbed. Packages of flunitrazepam (Silece, 2 mg/tablet) and triazolam (Halcion, 0.25 mg/tablet) were found strewn around the victim. Toxicological analysis was performed, and the concentrations of flunitrazepam, triazolam, and their metabolites in the victim’s blood and urine were measured by high-performance liquid chromatography coupled with photodiode array and mass spectrometry. A high blood concentration of 7-aminoflunitrazepam was detected (1,270 ng/g), and further metabolites such as 7-acetamidoflunitrazepam, 7-acetamidodesmethylflunitrazepam, and 7-aminodesmethylflunitrazepam were detected in the blood and urine samples. In addition, 4-hydroxytriazolam and α-hydroxytriazolam were detected in her urine at a concentration of 950 and 12,100 ng/mL, respectively.

On the basis of the autopsy findings and toxicology results of high concentrations of both flunitrazepam and triazolam derivatives, the cause of death was determined to be acute intoxication from flunitrazepam and triazolam.

© 2012 Lippincott Williams & Wilkins, Inc.

Login

Article Tools

Share

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.